MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL
Model Number 770G
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional information was requested, and the following was obtained: the patient demographic info: age, gender, weight, bmi at the time of index procedure? all children under the age of 18.Males and female.Not sure about weight.Date and name of index surgical procedure? occurred between (b)(6) 2020.On what tissue was the suture used? conjunctiva.What was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? normal pediatric conjunctiva.How was the suture placed (interrupted or continuous)? interrupted.How was the suture tied (square knot or multiple knots one end)? square knot.Was there any precipitating stress factor for the sutures untying? no.Were there any patient¿s outcome due to the post-op suture untying event? healed okay.Did the patient require a re-suturing post-operatively? no.Other relevant patient history/concomitant medications? none.What is physician¿s opinion as to the etiology of or contributing factors to this event (untying suture post-op)? not holding knot and coming untied, unclear why.How many patients had untied sutures post-op? 5.How many patients required re-suturing post-operatively? 0.Were these post-op cases reported to ethicon before? if yes, please provide product complaint numbers.No.Device return status/follow up? actual defective product not available for return, only 1 package from both lot is available.Please obtain the correct product code and or lot/batch number.Lots pam087 and qamlsb.Post-op events for each of 5 patients were submitted via following medwatches: post-op outcome: healed okay; 2210968-2020-08057, and 2210968-2020-08058 post-op outcome: healed okay; 2210968-2020-09179.Post-op outcome: open conjunctival incision.2210968-2020-09176 and 2210968-2020-09177.Post-op outcome: granuloma formation; 2210968-2020-09183, and 2210968-2020-09184.Post-op outcome: cyst- 2210968-2020-09185, and 2210968-2020-09186.
 
Event or Problem Description
It was reported that a patient underwent an eye procedure on an unknown date between (b)(6) 2020, and the suture was used interrupted, and tied with square knot on normal pediatric conjunctiva tissue.The suture was not holding its knots and coming untied in the immediate post-op period.There was no precipitating stress factor for the suture untying.The patient healed okay, and did not require re-suturing.The doctor opined that it is unclear why the suture was not holding knot and coming untied.Additional information requested.

Brand Name
GUT PL UD 18IN 6-0 D/A G-1 PRM
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10879724
Report Number2210968-2020-09181
Device Sequence Number4329560
Product Code GAL
UDI-Device Identifier10705031010475
UDI-Public10705031010475
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number770G
Device Catalogue Number770G
Device Lot NumberQAMLSB
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2020
Initial Report FDA Received Date11/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1